Change search
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf
Some remarks on the joint distribution of descents and inverse descents
KTH, School of Engineering Sciences (SCI), Mathematics (Dept.).
2013 (English)In: The Electronic Journal of Combinatorics, ISSN 1097-1440, E-ISSN 1077-8926, Vol. 20, no 1, P52- p.Article in journal (Refereed) Published
Abstract [en]

We study the joint distribution of descents and inverse descents over the set of permutations of n letters. Gessel conjectured that the two-variable generating function of this distribution can be expanded in a given basis with nonnegative integer coefficients. We investigate the action of the Eulerian operators that give the recurrence for these generating functions. As a result we devise a recurrence for the coefficients in question but are unable to settle the conjecture. We examine generalizations of the conjecture and obtain a type B analog of the recurrence satisfied by the two-variable generating function. We also exhibit some connections to cyclic descents and cyclic inverse descents. Finally, we propose a combinatorial model for the joint distribution of descents and inverse descents in terms of statistics on inversion sequences.

Place, publisher, year, edition, pages
2013. Vol. 20, no 1, P52- p.
Keyword [en]
Permutations, descents, inverse descents, Eulerian numbers
National Category
Mathematics
Identifiers
URN: urn:nbn:se:kth:diva-120285ISI: 000315952700001Scopus ID: 2-s2.0-84874890380OAI: oai:DiVA.org:kth-120285DiVA: diva2:614552
Note

QC 20130405

Available from: 2013-04-05 Created: 2013-04-04 Last updated: 2017-12-06Bibliographically approved

Open Access in DiVA

No full text

Scopus

Search in DiVA

By author/editor
Visontai, Mirko
By organisation
Mathematics (Dept.)
In the same journal
The Electronic Journal of Combinatorics
Mathematics

Search outside of DiVA

GoogleGoogle Scholar

urn-nbn

Altmetric score

urn-nbn
Total: 37 hits
CiteExportLink to record
Permanent link

Direct link
Cite
Citation style
  • apa
  • harvard1
  • ieee
  • modern-language-association-8th-edition
  • vancouver
  • Other style
More styles
Language
  • de-DE
  • en-GB
  • en-US
  • fi-FI
  • nn-NO
  • nn-NB
  • sv-SE
  • Other locale
More languages
Output format
  • html
  • text
  • asciidoc
  • rtf